Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 303, NWS Atlanta, GA

November 25, 2001Stewart County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Nov 25, 2001, 2:28 AM EST for Stewart County, Georgia. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Nov 25, 2001, 2:28 AM EST (07:28 UTC)
Expired
Nov 25, 2001, 3:15 AM EST
In force
47 min
Issued by
NWS Atlanta, GA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Stewart County, GA

What was reported inside it

TimeReportWhereRemark
Nov 25, 2:30 AM ESTThunderstorm WindLumpkin, GAThe Stewart county 911 center reported that three trees were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2001-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2001-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 318 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1022 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
318 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

513 
WUUS52 KFFC 250728
SVRATL
GAC259-250815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
228 AM EST SUN NOV 25 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STEWART COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 315 AM EST

* AT 224 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES WEST OF LUMPKIN...MOVING NORTHEAST AT
  20 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...LUMPKIN.

WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA.

THIS STORM CONTAINS VERY HEAVY RAIN. EXPECT 2 INCHES OF RAIN IN 
LESS THAN AN HOUR. THIS CAN CAUSE BRIEF FLOODING OF ROADS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3203 8508 3191 8493 3214 8463 3224 8479

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 9:30 PM EST, 4 hours 58 minutes earlier.

Area forecast discussion, Nov 24, 9:30 PM EST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 PM EST SAT NOV 24 2001

ATMOSPHERE ONLY MARGINALLY UNSTABLE ACROSS NORTH GEORGIA THIS
EVENING. MODERATE LOW LEVEL SHEER REMAINS BUT EXPECT ONLY SMALL RISK
OF ISOLATED STRONG WINDS WITH REMAINING STORMS...SO I HAVE CLEARED
THE TORNADO WATCH ACROSS OUR NORTHERN COUNTIES. IN THE SOUTHWEST
PORTION OF THE FORECAST AREA...WITH BETTER INSTABILITY AND ACTIVE
STRONG TO SEVERE THUNDERSTORM ACTIVITY IN ADJACENT PORTIONS OF
ALABAMA...I HAVE CONTINUED THE WATCH UNTIL MIDNIGHT. THE REST OF THE
FORECAST LOOKS OK FOR NOW SO I HAVE MADE ONLY A FEW MINOR
ADJUSTMENTS.

.ATL...
GA...TOR WATCH UNTIL MIDNIGHT
     GAZ078>082-091>095-103>106-089-090-102.

MSS

OUR DETAILED COUNTY FORECASTS ARE AVAILABLE AT FOUS52 KFFC.
OUR AREA FORECAST FOR NORTH AND CENTRAL GEORGIA CITIES IS
AVAILABLE AT FLUS42 KFFC.

In the hours before

Local storm report, Nov 24, 8:28 PM EST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
928 PM EDT SAT NOV 24 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0356 PM    HEAD RIVER                GA   WIND DAMAGE
11/24/01   DADE                           FIVE TO SIX BUILDINGS
                                          DAMAGED ON A FARM...ONE
                                          CONCRETE 20 BY 20 FOOT
                                          BUILDING AND ANOTHER BARN
                                          DESTROYED. A CAMPER WAS
                                          ALSO DAMAGED IN THE SAME
                                          AREA AND SEVERAL TREES
                                          AND POWER LINES DOWN
                                          ALONG GEORGIA HIGHWAY
                                          137. REPORTED BY DADE
                                          COUNTY EMA.

0400 PM    RISING FAWN               GA   0.88 INCH HAIL
11/24/01   DADE                           PUBLIC REPORT.

0405 PM    3S RISING FAWN            GA   0.88 INCH HAIL
11/24/01   DADE                           PUBLIC REPORT.

0500 PM    CLOUDLAND                 GA   WIND DAMAGE
11/24/01   CHATTOOGA                      SEVERAL TREES DOWN ON THE
                                          ROAD AND TREE TOPS BLOWN
                                          OUT OF OTHER TREES.
                                          TWELEVE TREES DAMAGED ALL
                                          TOGETHER. REPORTED BY
                                          STORM SPOTTER.

0715 PM    ROCKMART                  GA   WIND DAMAGE
11/24/01   POLK                           THREE SIGNS BLOWN DOWN
                                          AND A COUPLE OF TREES
                                          DOWN FROM 2SW TO 2E
                                          ROCKMART.  REPORTED BY
                                          POLK COUNTY 911.
Special weather statement, Nov 24, 8:55 PM EST, 5 hours 33 minutes before
GAZ078>082-089>095-102>106-250500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
855 PM EST SAT NOV 24 2001

TORNADO WATCH 821 HAS BEEN REMOVED FROM THE FOLLOWING COUNTIES...

PAULDING...CARROLL...DAWSON...PICKENS...HALL...CHEROKEE...FORSYTH...
GWINNETT...BARROW...COBB...DEKALB...WALTON...MORGAN...DOUGLAS...
ROCKDALE...NEWTON...CLAYTON...HENRY...BANKS...JACKSON...MADISON...
CLARKE...OGLETHORPE...OCONEE...COWETA...HEARD...SPALDING...TROUP...
MERIWETHER...LAMAR...PIKE...UPSON...JASPER...PUTNAM...BUTTS...
MONROE...JONES...TWIGGS...GREENE...

TORNADO WATCH 821 REMAINS IN EFFECT UNTIL MIDNIGHT EST FOR THE
FOLLOWING COUNTIES...

BIBB...TALBOT...HARRIS...CRAWFORD...TAYLOR...PEACH...HOUSTON...
MUSCOGEE...MARION...CHATTAHOOCHEE...MACON...SCHLEY...DOOLY...
STEWART...WEBSTER...SUMTER AND CRISP COUNTIES...
Local storm report, Nov 24, 8:58 PM EST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
858 PM EDT SAT NOV 24 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0356 PM    HEAD RIVER                GA   WIND DAMAGE
11/24/01   DADE                           FIVE TO SIX BUILDINGS
                                          DAMAGED ON A FARM...ONE
                                          CONCRETE 20 BY 20 FOOT
                                          BUILDING AND ANOTHER BARN
                                          DESTROYED. A CAMPER WAS
                                          ALSO DAMAGED IN THE SAME
                                          AREA AND SEVERAL TREES
                                          AND POWER LINES DOWN
                                          ALONG GEORGIA HIGHWAY
                                          137. REPORTED BY DADE
                                          COUNTY EMA.

0400 PM    RISING FAWN               GA   0.88 INCH HAIL
11/24/01   DADE                           PUBLIC REPORT.

0405 PM    3S RISING FAWN            GA   0.88 INCH HAIL
11/24/01   DADE                           PUBLIC REPORT.

0500 PM    CLOUDLAND                 GA   WIND DAMAGE
11/24/01   CHATTOOGA                      SEVERAL TREES DOWN ON THE
                                          ROAD AND TREE TOPS BLOWN
                                          OUT OF OTHER TREES.
                                          TWELEVE TREES DAMAGED ALL
                                          TOGETHER. REPORTED BY
                                          STORM SPOTTER.
Local storm report, Nov 24, 9:28 PM EST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
928 PM EDT SAT NOV 24 2001

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0356 PM    HEAD RIVER                GA   WIND DAMAGE
11/24/01   DADE                           FIVE TO SIX BUILDINGS
                                          DAMAGED ON A FARM...ONE
                                          CONCRETE 20 BY 20 FOOT
                                          BUILDING AND ANOTHER BARN
                                          DESTROYED. A CAMPER WAS
                                          ALSO DAMAGED IN THE SAME
                                          AREA AND SEVERAL TREES
                                          AND POWER LINES DOWN
                                          ALONG GEORGIA HIGHWAY
                                          137. REPORTED BY DADE
                                          COUNTY EMA.

0400 PM    RISING FAWN               GA   0.88 INCH HAIL
11/24/01   DADE                           PUBLIC REPORT.

0405 PM    3S RISING FAWN            GA   0.88 INCH HAIL
11/24/01   DADE                           PUBLIC REPORT.

0500 PM    CLOUDLAND                 GA   WIND DAMAGE
11/24/01   CHATTOOGA                      SEVERAL TREES DOWN ON THE
                                          ROAD AND TREE TOPS BLOWN
                                          OUT OF OTHER TREES.
                                          TWELEVE TREES DAMAGED ALL
                                          TOGETHER. REPORTED BY
                                          STORM SPOTTER.

0715 PM    ROCKMART                  GA   WIND DAMAGE
11/24/01   POLK                           THREE SIGNS BLOWN DOWN
                                          AND A COUPLE OF TREES
                                          DOWN FROM 2SW TO 2E
                                          ROCKMART.  REPORTED BY
                                          POLK COUNTY 911.
Special weather statement, Nov 25, 12:04 AM EST, 2 hours 24 minutes before
GAZ078>082-089>095-102>106-250530-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1204 AM EST SUN NOV 25 2001

...TORNADO WATCH 821 HAS EXPIRED....

THE UPPER LEVEL AND SURFACE CONDITIONS SUPPORTING THE POSSIBLE
FORMATION OF TORNADOES HAVE IMPROVED TO THE POINT THAT TORNADOES ARE
NO LONGER PROBABLE. HOWEVER, THUNDERSTORMS WILL STILL BE POSSIBLE
AFTER MIDNIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 1:45 AM ESTSevere Thunderstorm WarningFFCStewart30 min
Nov 25, 2:16 AM ESTSevere Thunderstorm WarningFFCMarion, Stewart, Webster29 min
Nov 25, 4:21 AM ESTSevere Thunderstorm WarningFFCStewart24 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.